Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 62, NWS Shreveport, LA

June 18, 20154 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 18, 2015, 12:39 AM CDT for 4 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 12:39 AM CDT (05:39 UTC)
Expired
Jun 18, 2015, 6:30 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS54 KSHV 180539
FFWSHV
LAC043-069-085-127-181130-
/O.NEW.KSHV.FF.W.0062.150618T0539Z-150618T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 AM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SABINE PARISH IN NORTHWESTERN LOUISIANA...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 630 AM CDT

* AT 1236 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH 
  FLOODING IS EXPECTED TO BEGIN AS MORE RAINFALL IS 
  APPROACHING FROM THE SOUTHWEST. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...WINNFIELD...MANY...ZWOLLE...COLFAX...CAMPTI...
  MONTGOMERY...CONVERSE...ALLEN...OAK GROVE...PLEASANT HILL...
  FLORIEN...PROVENCAL...NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...
  GOLDONNA...HUXLEY AND DODSON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES  ARE POSSIBLE IN 
THE WARNED AREA AND ISOLATED HIGHER AMOUNTS TO THREE INCHES..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3117 9360 3151 9371 3160 9384 3185 9388
      3184 9344 3193 9342 3189 9328 3198 9313
      3211 9315 3215 9318 3215 9231 3162 9238
      3162 9237 3148 9220 3148 9223 3139 9266
      3152 9272 3135 9295 3136 9339 3117 9359

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:39 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 17, 11:39 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT WED JUN 17 2015

.AVIATION...
CENTER OF REMMANTS OF T.D BILL MOVG NORTH ALONG I-35 INTO
SOUTHERN OK. FEEDER BAND OVER SE TX/SW LA HAS BEEN INTENSIFYING
NWD INTO NORTHERN LA. SMALLER AREA OF CONVECTION OVER NE TX...ALSO
GRADUALLY INTENSIFYING. THUS...HEAVY SHOWERS OR TSTMS MAY BECOME
PREVAILING LATE TONIGHT AND INTO THURSDAY AT MOST OF THE AREAL
TERMINALS. KSHV IS BTWN THESE TWO AREAS AND MAY NOT SEE CONVECTION
FOR SVRL MORE HOURS...AND KLFK MAY REMAIN ON THE FRINGE OF THE
INCHREASING AREA JUST TO ITS EAST. ALSO...DEEPER SE FLOW OVER NE
TX ALSO BRINING IN LOW MVFR CIGS WITH OCNL IFR CIGS FOR REST OF
THE NIGHT. FURTHER EAST OVER KMLU AND KELD...WET GROUND...LGT
WINDS...AND NARROW TEMP DEW POINT SPREADS MAY INDUCE FOG AT THESE
SITES. SE WINDS ELSEWHERE AROUND 10 TO 15 KTS...WILL INCREASE TO
15 TO 25 KTS BTWN 18/12-15Z. /VII/.

&&

.PREV DISCUSSION... /ISSUED 1136 PM CDT WED JUN 17 2015/

UPDATE...
UPDATED TO INCREASE THE AREAL COVERAGE OF A FLASH FLOOD WATCH TO
INCLUDE PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH
CENTRAL LOUISIANA AND DEEP EAST TEXAS. ALSO INCREASED THE
QPF/AMOUNT OF EXPECTED RAINFALL AMOUNTS.

DISCUSSION...
A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO TRAIN
OVER PARTS OF DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND
INTO NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS AREA
HAS HAD HEAVY RINFALL EARLIER AND THE ADDITIONAL RAINFALL MOVING
ACROSS THIS AREA WILL PROVIDE A POTENTIAL FOR FLASH FLOODING DUE
TO THE HIGH WATER LEVELS OF THE BACKWATER OFF THE RED RIVER WHICH
IS AT A HIGH STAGE. ADDITIONAL SMALLER FEEDER BANDS OF RAIN ALSO
CONTINUE TO SPREAD INTO PARTS OF NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA AND WILL KEEP THE SOILS NEAR SATURATION...WHICH LATER
INTO THE NIGHT WILL SEE THE POTENTIAL FOR ADDITIONAL HEAVY RAINS
AROUND THE REMNANTS OF TROPICAL SYSTEM BILL. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  89  75  90 /  60  50  30  30
MLU  73  92  75  92 /  70  30  20  30
DEQ  74  82  72  86 /  70  70  70  40
TXK  74  87  74  88 /  70  70  60  40
ELD  73  89  73  90 /  70  50  40  40
TYR  74  86  74  89 /  70  70  40  30
GGG  74  88  74  90 /  70  70  40  30
LFK  75  90  75  91 /  60  60  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ050-051-059-
     060-070.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ073.

LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ004>006-
     011>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ077.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ096-097-
     108>112-124>126-136>138.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ096-152-
     165>167.

&&
Hazardous weather outlook, Jun 17, 11:46 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL
DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF
EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A
COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND
SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR
FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN
POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION
BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS.
ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND
SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH
OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER
OF THIS JUNE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS
AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED
WITH TROPICAL DEPRESSION BILL.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181115-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VIII.

In the hours before

Special weather statement, Jun 17, 7:07 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT WED JUN 17 2015

ARZ073-LAZ006-180100-
UNION AR-UNION LA-
707 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY IN SOUTH
CENTRAL ARKANSAS AND UNION PARISHES UNTIL 800 PM CDT...

AT 706 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF JUNCTION
CITY TO 7 MILES NORTHWEST OF CLAIBORNE...AND MOVING TO THE NORTH
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORPHLET...HUTTIG...JUNCTION CITY...FARMERVILLE...
STRONG...CALION...LAWSON...URBANA...LAPILE...MARION...FELSENTHAL...
SPEARSVILLE...LILLIE...LOCKHART...AURELLE...SPENCER...LITROE...CECIL
AND ROCKY BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3259 9227 3258 9227 3258 9233 3300 9273
      3337 9265 3337 9255 3332 9252 3332 9246
      3329 9247 3327 9244 3330 9235 3329 9236
      3325 9223 3321 9223 3321 9218 3316 9217
      3316 9211 3310 9214 3301 9207 3281 9206
TIME...MOT...LOC 0006Z 254DEG 41KT 3302 9259 3264 9227

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:07 PM CDTSpecial Weather StatementSHVUnion53 min
Jun 17, 9:34 PM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more21 hr
Jun 18, 3:48 AM CDTSpecial Weather StatementSHVDe Soto57 min
Jun 18, 4:29 AM CDTTornado WarningSHVDe Soto, Sabine46 min
Jun 18, 5:13 AM CDTTornado WarningSHVDe Soto47 min
Jun 18, 5:37 AM CDTTornado WarningSHVBossier, Caddo, De Soto, Red River38 min
Jun 18, 6:12 AM CDTTornado WarningSHVBossier, Webster24 min
Jun 18, 6:34 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Webster6 hr
Jun 18, 6:45 AM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster3 min
Jun 18, 6:47 AM CDTTornado WarningSHVBossier, Caddo, De Soto15 min
Jun 18, 6:50 AM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto29 min
Jun 18, 7:57 AM CDTTornado WarningSHVClaiborne, Webster22 min
Jun 18, 11:20 AM CDTRiver Flood WarningSHVWebster5 days
Jun 18, 1:20 PM CDTRiver Flood WarningSHVBienville, Bossier7 days

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.